CSN Login
Members Online: 9

Trouble with reactions

smalldoggroomer's picture
smalldoggroomer
Posts: 1181
Joined: May 2010

Had chemo yesterday I have it every Mon. I was on carboplatin in the beginning and started having reactions to it so they had to stop it about a month ago. Put me on a sister drug called sicplatin. Well Last Mon, I had a reaction to that too. Now what? I don't know. The Dr says as soon as they can get my ins in the computer I can go on perjeta. Then I won't need to be on any of the platins. I am also waiting to get a port back in. They haven't wanted to do it because of my respiratory problems. But I am breathing much better now. Hardly use oxygen at all anymore. And my poor arm is getting sore and hard to get a IV in because of scar tissue. ( Ouch )I don't see the sergeon until the 26Th for the port. I guess he is booked up because of the holidays. So I have two more weeks at least to have them try and get a IV in my arm again. Yippee.. Are any of you ladies on perjeta yet? What do you think of it. Side effects?? I was told it really don't have to much in the way of side effects. I guess all we can do is keep on going. You are all in my prayers as always.

Your pink sister Kay,

New Flower
Posts: 4046
Joined: Aug 2009

Sorry for the side effects. Are you triple positive? When I Googled PERJETA™ it came out as (pertuzumab) is a HER2/neu receptor antagonist indicated in combination with Herceptin® (trastuzumab) and docetaxel for the treatment of patients with HER2-positive metastatic breast cancer who have not received prior anti-HER2 therapy.
If you can recall, I am also undergoing Chemo therapy for multiple metastatic tumors in my bones. My current drug is Xeloda, an oral medication which I take every day at home for a week and then I am off for 1 week.
I do remember if anybody on PERJETA, as it is a new drug.
I am glad that your conditions have improved.
Sending positive thoughts and prayers yor way
Hugs
New Flower

SIROD's picture
SIROD
Posts: 2180
Joined: Jun 2010

Don't recall that anyone here is using it. I did send you information in a PM where you read about women who are now using this drug the other day.

Wishing you the best with it and am glad that you don't need c02 as often.

I don't know what else one can do but keep moving one foot in front of the other. There are days that are harder than others but we do manage.

Best,

Doris

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

Hi Kay,

I'm sorry you are having a hard time with the platins and the insurance company. I can't remember if your ER/PR/HER2 status. I'm triple neg, along with the IBC. Abraxane worked for me for about 9 months, and it was pretty easy on me. I'm now on Navelbene, again it's pretty easy on me. It might be worth asking your onc about them.

I don't have any personal experience with perjeta, but it's getting good press right now.

I'm looking forward to your next update.

Hugs,

Linda

SIROD's picture
SIROD
Posts: 2180
Joined: Jun 2010

When a drug is new, the Media gives it lots of press. That was the case for almost a year until approval by the FDA for Afinitor and Aromasin combo. I was around to see Herceptin come to market and that had lots of press so didn't Avastin at the time.

I call it Media hype. It does make people aware that there is a new drug that can be use and that is helpful, so I am not against all the hoopla.

Hoping you are doing well, Linda.

Doris

Lighthouse_7's picture
Lighthouse_7
Posts: 1566
Joined: Jan 2010

Kay,
Just sending some hugs and positive energy your way. I'm sorry that you're having trouble but you are a fighter. :)
Wanda

aysemari's picture
aysemari
Posts: 1590
Joined: Dec 2009

Kay,

I really hope your side effect are manageable and
your new treatment is working out for you. Please
give us a quick update.

Hugs,
Ayse

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

to hear about the problems you've been having. It's been so long since I was on CSN that I didn't know you were getting treatments again. I pray that the dr can find a drug that doesn't cause side effects. Peace and prayers being sent your way.
Charlene

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network